MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #6 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CS #6 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-610-E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Locking wire came loose on poly insert.
 
Event or Problem Description
Locking wire came loose on poly insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the locking wire was not returned with the device.Some damage is noted on the polyethylene insert near location of wire.Visual inspection of the provided photograph of the device shows the locking wire separated from the insert.The insert has spots of blood on it.Dimensional and functional inspections could not be performed because the device was returned damaged; specifically, the locking mechanism was deformed.Due to damage sustained from the implantation attempts, any results received from a dimensional/functional inspection would not be reflective of the manufactured state of the device.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the locking wire came loose from the triathlon insert during surgery.Visual inspection of the returned device indicated that the locking wire was not returned with the device.Some damage is noted on the polyethylene insert near location of wire.Visual inspection of the provided photograph of the device shows the locking wire separated from the insert.The insert has spots of blood on it.Dimensional and functional inspections could not be performed because the device was returned damaged; specifically, the locking mechanism was deformed.Due to damage sustained from the implantation attempts, any results received from a dimensional/functional inspection would not be reflective of the manufactured state of the device.It is possible that mishandling during surgery contributed to the issue.Further information such as additional photographs/videos of the event as it occurred or the primary operation report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON INSERT CS #6 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13732807
Report Number0002249697-2022-00376
Device Sequence Number4710472
Product Code MBH
UDI-Device Identifier07613327390575
UDI-Public07613327390575
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number5531-G-610-E
Device Catalogue Number5531-G-610-E
Device Lot NumberMM6Y25
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient RaceWhite